Alert archive / Minnesota / River Flood Warnings in 2019

River Flood Warning 94, NWS Sioux Falls, SD

March 19, 2019Pipestone County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Mar 19, 2019, 9:17 PM CDT for Pipestone County, Minnesota. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Mar 19, 2019, 9:17 PM CDT (02:17 UTC)
Expired
Apr 9, 2019, 9:17 PM CDT
In force
21 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Pipestone County, MN

The radar

The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pipestone Creek at Pipestone (PIPM5).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:26 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 19, 6:26 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
626 PM CDT Tue Mar 19 2019

.SHORT TERM...(This evening through Wednesday)
Issued at 308 PM CDT Tue Mar 19 2019

Isolated showers are possible late this evening along the Missouri
River Valley as an upper level trough slides southeast into
central NE this evening. Little if any rain amounts are expected.
In addition, widespread stratus over central SD will continue to
move south- eastward into the region tonight, with some fog
developing along the edge of the swath of stratus. With clouds
and light winds prevailing overnight lows will remain close to
freezing levels.

Quiet conditions are expected on Wednesday. A weak surface front
slides south early Wednesday morning; pushing more low
clouds/stratus during the day. Stratus will approach our far
southern counties in the evening hours. It will also be breezy,
with gusts up to 25 mph throughout the day. Daytime temperatures
will be slightly cooler than today, ranging from the upper 30s to
upper 40s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 308 PM CDT Tue Mar 19 2019

The main features in the extended forecast are the warming trend
and a chance of showers over the weekend.

Upper level ridge builds over the western CONUS for the remainder
of the week, keeping the region relatively dry and warmer. Highs
on Friday and into the weekend are expected to range from the
upper 40s to mid 50s, especially where the snowpack is minimal
(mainly south of I-90).

The next chance for precipitation arrives Saturday into Sunday
night as a negatively tilted upper trough moves through. There is
still uncertainty in phase/amplitude with this system. However,
looks like the forecast area will be impacted with periods of
rain. In terms of QPF,the latest GFS seems the most aggressive
one, suggesting around 0.5 inch of total rain. On the other hand,
the ECMWF looks weaker and does not bring much precipitation into
the FA. As of now, 0.1"- 0.5" of total rainfall looks possible.
However, this is a period to keep monitoring, given the low
confidence on track and strength of the system, as well as the
extreme difference in QPF amounts.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 625 PM CDT Tue Mar 19 2019

Light northwest winds will become light and variable overnight,
with a broken low-cloud deck moving in from the northwest. As the
near-surface layer saturates, some reduction in visibility is
possible with patchy fog. A weak front Wednesday will bring
slightly stronger northwest winds, gusting to around 20 kt during
the afternoon.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...05
LONG TERM...05
AVIATION...VandenBoogart
Hazardous weather outlook, Mar 19, 5:28 AM CDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
528 AM CDT Tue Mar 19 2019

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-201030-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-
Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-
Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-
Bon Homme-Yankton-Clay SD-Union-
528 AM CDT Tue Mar 19 2019

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Flooding from recent rain and snow melt will continue.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A significant warm up is expected late this week. This will likely
lead to additional snow melt, and additional rises of area streams
and rivers. Many area rivers are expected to return to moderate to
major flood levels this weekend or early next week. Stay tuned to
area flood statements for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:17 PM CDTRiver Flood WarningFSDMinnehaha21 days
Mar 20, 12:51 PM CDTRiver Flood WarningFSDMoody77 days
Mar 19, 9:17 PM CDTRiver Flood WarningFSDCottonwood, Jackson47 days
Mar 19, 9:17 PM CDTRiver Flood WarningFSDPipestone21 days

Nearby

River Flood Warnings in Minnesota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.